Psychosis related to the use of sibutramine disguised as over-the-counter herbal weight loss remedies: a report of two patients.
Аннотация
Two women presented independently with a clinical picture of mania-like psychosis after taking over-the-counter herbal slimming pills. Subsequent toxicology investigation found sibutramine in the samples of both patients. Sibutramine is an effective pharmacological treatment for obesity with a relatively favourable side-effect profile. However, neuropsychiatric side-effects of sibutramine have emerged with increasing use of the medication. Sibutramine may be associated with the development of psychotic symptoms in susceptible individuals. Further studies should aim at establishing any causal relationship between sibutramine and psychosis. There also seems to be an emerging trend of adulteration of over-the-counter slimming products with pharmaceutical analogues in Hong Kong. Physicians should be vigilant to the possibility of non-prescribed drug use when patients present with suspicious symptoms while using herbal remedies.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.